Alert archive / Oklahoma / Special Weather Statements in 2009
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 5, 2009, 5:57 PM CDT for Latimer County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 5:57 PM CDT (22:57 UTC)
- Expired
- May 5, 2009, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 101 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 052257
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 5 2009
OKZ073-075-052330-
LATIMER OK-PITTSBURG OK-
557 PM CDT TUE MAY 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND WESTERN LATIMER
AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARTSHORNE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...
GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...BACHE AND ALDERSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3507 9518 3478 9516 3476 9567 3493 9571
TIME...MOT...LOC 2257Z 261DEG 37KT 3486 9556
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 5, 4:02 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 5, 4:02 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 5 2009
.DISCUSSION...
FIRST SEVERE ACTION WINDING DOWN AS BOW EXITS CWA.
EXPECT MORE RE-IGNITION THIS EVENING...ESPECIALLY
NEAR THE RED RIVER IN SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. TRIMMED FLOOD WATCH BACK TO 7 AM FROM
NOON WEDNESDAY SINCE MOST... IF NOT ALL PRECIP TO
BE HISTORY BY DAYLIGHT. MOST VULNERABLE AREA FAR
SOUTH.
SHORT WAVES IN WEST / NORTHWEST FLOW BRINGS MORE
THUNDER POTENTIAL THURSDAY THROUGH FRIDAY. MODEL
CONSENSUS PEGS THURSDAY NIGHT AS BEST BET. ULTRA
WET WEATHER...AND MOIST SOIL RIPE FOR CLOUDS AND
POSSIBLE CONVECTION WITH SOME SUN UNTIL WE DRY
OUT. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 80 61 82 / 70 10 10 30
FSM 61 77 62 85 / 100 30 10 30
MLC 61 78 63 84 / 80 20 10 30
BVO 55 79 59 81 / 50 10 10 40
FYV 57 74 59 81 / 100 20 10 30
BYV 57 75 58 81 / 90 20 10 30
MKO 60 76 61 83 / 90 20 10 30
MIO 56 78 59 81 / 80 10 10 40
F10 60 78 62 83 / 80 10 10 30
HHW 65 80 66 86 / 90 30 10 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-
OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ010-ARZ011-ARZ019-
ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, May 5, 5:05 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT TUE MAY 5 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 PM CDT TUE MAY 5 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS INTO TONIGHT NORTH OF A WARM FRONT THAT IS LOCATED NEAR THE RED RIVER. THERE IS EXPECTED TO BE ADEQUATE ELEVATED INSTABILITY AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE REGION FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL. HOWEVER...THERE WILL BE A SMALL RISK OF A TORNADO ACROSS EXTREME SOUTHEAST OKLAHOMA IF A THUNDERSTORM CAN BECOME SURFACE BASED IN THE VICINITY OF THE WARM FRONT. EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...SEVERE THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE THREAT FOR SHOWERS AND THUNDERSTORMS IS EXPECTED TO END BY WEDNESDAY AFTERNOON AS THE MID-LEVEL SHORTWAVE MOVES EAST OF THE AREA. THE WEATHER PATTERN WILL REMAIN UNSETTLED INTO EARLY NEXT WEEK AS SURFACE FRONTAL BOUNDARIES LINGER IN THE AREA AND A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL BE HIGHEST THURSDAY INTO FRIDAY AS THE AIRMASS ACROSS THE AREA BECOMES INCREASINGLY UNSTABLE AS A WARM FRONT MOVES NORTH OF THE AREA IN ADVANCE OF A COLD FRONT THAT WILL MOVE THROUGH FRIDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 5, 2:20 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 PM CDT TUE MAY 5 2009
OKZ049-073-052000-
PITTSBURG OK-PUSHMATAHA OK-
220 PM CDT TUE MAY 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND NORTHWESTERN PUSHMATAHA
AT 221 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHWEST OF PITTSBURG...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PITTSBURG...BLANCO AND
HARTSHORNE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3459 9568 3459 9588 3460 9589 3468 9589
3468 9592 3471 9592 3489 9551 3486 9552
3459 9551 3458 9568
TIME...MOT...LOC 1921Z 256DEG 24KT 3461 9589Special weather statement, May 5, 2:46 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT TUE MAY 5 2009
OKZ049-073-075-052015-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
246 PM CDT TUE MAY 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHERN LATIMER
AT 246 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF SARDIS...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...CLAYTON...
TUSKAHOMA...KIAMICHI...ALBION AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3458 9567 3473 9570 3491 9507 3457 9503
TIME...MOT...LOC 1946Z 255DEG 35KT 3464 9559Special weather statement, May 5, 3:14 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT TUE MAY 5 2009
OKZ049-053-076-052115-
CHOCTAW OK-LE FLORE OK-PUSHMATAHA OK-
314 PM CDT TUE MAY 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE...EASTERN CHOCTAW AND EASTERN PUSHMATAHA
AT 314 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES WEST OF NASHOBA TO 5 MILES SOUTH OF
NASHOBA TO 2 MILES NORTHEAST OF SOBOL TO SAWYER TO 2 MILES WEST OF
GRANT...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...GRANT...SAWYER...FORT TOWSON...SWINK...
SOBOL...HUSKEY...FALLON...OCTAVIA...CORINNE...CLOUDY...NASHOBA AND
HONOBIA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3391 9567 3403 9547 3419 9532 3439 9527
3453 9544 3463 9446 3461 9445 3450 9446
3450 9504 3425 9503 3424 9513 3394 9515
3396 9523 3392 9525 3391 9555 3394 9560
TIME...MOT...LOC 2014Z 266DEG 35KT 3449 9535 3440 9520
3419 9521 3404 9535 3395 9554Local storm report, May 5, 4:08 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT TUE MAY 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL DUNBAR 34.46N 95.56W
05/05/2009 E0.75 INCH PUSHMATAHA OK PUBLIC
NUMEROUS REPORTS OF SMALL HAIL ACROSS PUSHMATAHA COUNTY
&&
SAASpecial weather statement, May 5, 4:17 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT TUE MAY 5 2009
OKZ076-052145-
LE FLORE OK-
417 PM CDT TUE MAY 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF BIG CEDAR...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3475 9469 3476 9445 3462 9445 3451 9446
3451 9464
TIME...MOT...LOC 2117Z 269DEG 37KT 3462 9454Special weather statement, May 5, 5:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE MAY 5 2009
OKZ073-075-052330-
LATIMER OK-PITTSBURG OK-
557 PM CDT TUE MAY 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PITTSBURG AND WESTERN LATIMER
AT 557 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HARTSHORNE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...
GOWEN...PANOLA...HARTSHORNE...HAILEYVILLE...DOW...BACHE AND ALDERSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3507 9518 3478 9516 3476 9567 3493 9571
TIME...MOT...LOC 2257Z 261DEG 37KT 3486 9556The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 60 min |
| May 5, 2:20 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| May 5, 2:46 PM CDT | Special Weather Statement | TSA | Latimer | 29 min |
| May 5, 3:14 PM CDT | Special Weather Statement | TSA | McCurtain | 61 min |
| May 5, 4:17 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
Nearby
Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.